Aspirin® and the pill – is it compatible?
Basically the metabolism of the pill is not or only insignificantly influenced by Aspirin®. The effectiveness of the pill is therefore normally unaffected. However, since there are many different types of the pill on the market, it is difficult to make a general statement.
However, most pharmacies are able to check the interactions of drugs through databases. There are also programs for laypersons, so-called interaction checkers, available free of charge on the Internet. Aspirin® can also cause diarrhoea or vomiting. Both can influence the absorption of the pill in the gastrointestinal tract.
Poisoning with Aspirin® – how do you recognize it and what can you do about it?
Acute poisoning with Aspirin® leads to a stimulation of the respiratory centre with subsequent hyperventilation (increased breathing). As more acidic carbon dioxide is breathed out, alkaline substances accumulate in the body. The body’s attempt to compensate for the alkalisation by increased formation of acids (including lactic acid and a sugar breakdown product, pyruvic acid) then leads to hyperacidity.
The metabolic acidification of the body (medically: metabolic acidosis) manifests itself through respiratory paralysis, overheating (hyperthermia) and possibly also leads to unconsciousness. Even doses of 10 g can be fatal. If detected early, treatment can be carried out with measures to normalize the acid-base balance by infusion of an alkaline liquid (sodium hydrogen carbonate) to neutralize the acid and by increasing the excretion of Aspirin® by diuretic substances (diuretics, e.g. furosemide – trade name: Lasix®).
If life is at risk, an attempt is also made to remove Aspirin® by artificial washing of the blood (medical term: haemodialysis). Chronic and excessive abuse of Aspirin® and related analgesics (e.g. paracetamol; trade name: ben-u-ron) causes severe kidney damage: hence the name “analgesic kidney”. The reason for this is the insufficient blood supply to the kidney tissue, for which the prostaglandins, which are inhibited in their formation by Aspirin®, are needed.
Since there is always talk of cost pressure in the health care system, I think it is important to know the prices of medicines: Aspirin® 500 mg | 20 tablets (N1) | 2,43€ Aspirin® 500 mg | 100 tablets (N3) | 7,63 € As of: Jan. 2010 (Internet query)
Aspirin® Complex is a combined preparation of two active ingredients. Aspirin® Complex is primarily intended for the treatment of a cold or flu-like infection. It contains Aspirin® or ASS (acetylsalicylic acid), which gives the product its name.
The second active ingredient is pseudoephedrine. Pseudoephedrine is often used as a cold remedy. It increases the release of adrenaline and noradrenaline.
However, this is a purely symptomatic treatment. Together with the anti-inflammatory, antipyretic and analgesic ASA, Aspirin® Complex is intended to improve the symptoms of a cold. Aspirin® Complex is sold as a granulate.
This is a coarse powder in a bag. It should be dissolved in water before ingestion and then drunk. It should be noted that in addition to the side effects of Aspirin®, the pseudoephedrine added to it can cause additional undesirable effects.
These include dry mouth or palpitations. For this reason, Aspirin® Complex should not be used, for example, in cases of severe high blood pressure or coronary heart disease. In addition, it may interact with certain active ingredients such as MAO inhibitors (e.g. antidepressants).
Aspirin® Plus C also contains two active substances. In addition to the Aspirin® that gives it its name, each tablet contains vitamin C. As the Aspirin® contained in Aspirin® has analgesic, anti-inflammatory and antipyretic properties, Aspirin® Plus C can be used almost like pure Aspirin®. The additional vitamin C contained in Aspirin® Plus C is intended to strengthen the immune system.
Whether vitamin C can bring about improvement in the case of a cold has been a matter of debate in science since its discovery in the 1930s. While the regular intake of vitamin C apparently cannot prevent the occurrence of a cold, a recovery-promoting effect has been repeatedly proven. In addition, vitamin C is almost free of side effects and, with a few genetically determined exceptions, is poorly tolerated only in extremely high doses.
Therefore, the side effects of Aspirin® Plus C are very similar to those of pure Aspirin®. Aspirin® Protect contains a smaller amount of active ingredient than the usual Aspirin®. It is not used as an analgesic, fever reducer or anti-inflammatory agent, but is mainly used as a precautionary measure to reduce the risk of heart attack or stroke.
Both diseases are triggered by blood clots. Aspirin® inhibits the activation of so-called thrombocytes, the blood platelets. These normally clump together during blood clotting and thus close an injured blood vessel.
However, if this happens inside a healthy vessel, the blood flow can be impaired, resulting in a reduced supply of blood to the tissue – the infarct. Small amounts of the active ingredient are sufficient to inhibit platelets, since the ASA contained in the drug enters the blood immediately after absorption from the intestine, where it is first effective. Side effects are thus limited.
This topic might also be of interest to you: Heart attack riskThe Aspirin® Effect is also a granulate. Only ASA is contained as the active ingredient. Similar to the usual Aspirin® tablets, one dose contains 500 mg of the active ingredient.
If necessary, it can then be rinsed with water, for example. As the active ingredient is ASA, the effect and side effects are very similar to those of an ordinary Aspirin® tablet. Aspirin® Direct is a chewable tablet.
As with all Aspirin® tablets, the active ingredient is acetylsalicylic acid. It has analgesic, anti-inflammatory and antipyretic effects. The advantage of the chewable tablet is that it is easy to take.
No water is needed to rinse it down. Instead, you simply chew the tablet before swallowing it. However, drinking water probably facilitates the gastrointestinal passage and thus the absorption. The side effects of Aspirin® Direct are similar to those of regular Aspirin®.